Michigan, 2003Blizzard and Winter Storm in Michigan, November 12 to 13, 2003
November 12 to 13, 2003 · NWS APX · 26 events in 23 counties and zones
Low pressure intensified rapidly as it moved through and east of the northern Great Lakes region. Winds rapidly increased behind a cold front passage on the evening of the 12th, with numerous wind gusts in excess of 50 mph.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $230,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure intensified rapidly as it moved through and east of the northern Great Lakes region. Winds rapidly increased behind a cold front passage on the evening of the 12th, with numerous wind gusts in excess of 50 mph. Some of the highest gusts: 62 mph at Pellston (129 am on the 13th), 61 mph at Charlevoix (1014 pm on the 12th), 56 mph at Harbor Springs (1234 am on the 13th) and Oscoda (256 am on the 13th), 77 mph at the Sleeping Bear Dunes National Lakeshore (1108 pm on the 12th). The highest wind gust in the region was 79 mph at the Presque Isle Lighthouse (548 am on the 13th). Spotters reported wind gusts in excess of 55 mph at Manistee, Northport, and Ossineke. The winds downed many trees and power lines across the region, producing widespread power outages. In places, power was not restored until the 17th. A utility company in northwest Lower Michigan called it the worst windstorm in 20 years - since the Edmund Fitzgerald storm. Hartwick Pines State Park near Grayling lost over a dozen old-growth red and white pines - the most damage from one storm since the Armistice Day windstorm of 1941. Roof damage was reported in Manistee.The winds also brought much colder air to the region, allowing rain associated with the low pressure system to change to snow. Lake effect snow kicked in during the early morning hours on the 13th, gradually diminishing that afternoon. Accumulations of 2 to 5 inches were common in north-central and northeast Lower Michigan, as well as in eastern Upper Michigan. Combined with the strong winds, substantial blowing and drifting resulted anywhere even a few inches of snow fell. Blizzard conditions occurred in Chippewa County, particularly in the central and eastern portions. Elsewhere in the snowbelts, travel was still severely impaired in the overnight and morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Nov 12, 3:53 PM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 12, 3:53 PM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EST WED NOV 12 2003
.SHORT TERM...ON THE CURRENT SURFACE MAP...996 MB LOW PRESSURE WAS
OVER NORTHERN LAKE MICHIGAN WITH A COLD FRONT EXTENDING TO THE SOUTH
SOUTHEAST. THE LOW WILL DEEPEN EXPLOSIVELY (1 MB/HR) WHILE MOVING
EAST ACROSS THE STRAITS TO THE ONTARIO/QUEBEC BORDER TONIGHT. IN
ADDITION...A COLD FRONT WILL MOVE THRU THE AREA LATER THIS EVENING
WITH AN EXTREMELY STRONG PRESSURE GRADIENT DEVELOPING
OVERNIGHT...WHICH COMBINED WITH STRONG COLD ADVECTION WILL RESULT IN
HIGH WINDS ALONG WITH BLIZZARD CONDITIONS ACROSS MOST OF THE AREA.
THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WITH
WRAP AROUND MOISTURE MOVING IN LATER TONIGHT. AS THE COLDER AIR
MOVES IN RAIN WILL CHANGE TO SNOW LATER THIS EVENING. THERE WILL BE
LAKE ENHANCEMENT LATE TONIGHT WITH DELTA T/S PLUNGING INTO THE
MID/UPPER TEENS BY 06Z.
1000-850MB WINDS WILL BE NNW OVERNIGHT. THUS BEST LAKE ENHANCEMENT
POTENTIAL WILL BE WEST OF BRIMLEY/ST IGNACE...AND IN A BROAD AREA
FROM TVC TO NEAR GAYLORD. WITH THE STRONG WINDS...LAKE ENHANCEMENT
WILL SPREAD INLAND AS WELL. EXPECT ACCUMULATIONS TO RANGE FROM 3 TO
8 INCHES OF SNOW ACROSS THE BLIZZARD WARNING AREA...DECREASING TO AN
INCH OR LESS NEAR SAGINAW BAY. WINDS WILL INCREASE TO BETWEEN 30 AND
40 MPH WITH GUSTS TO BETWEEN 50 AND 60 MPH. THE WIND IN COMBINATION
WITH THE BLOWING SNOW WILL RESULT IN BLIZZARD CONDITIONS IN ALL BUT
SOUTHEAST COUNTIES WHERE THE LEAST AMOUNT OF SNOW IS EXPECTED.
SULLIVAN
&&
.LONG TERM...GFS REMAINS IN GENERAL AGREEMENT WITH THE ETA IN THE
TRACK OF THE SURFACE LOW THRU ONTARIO DURING THE DAY TOMORROW. GFS
DELAYS THE DEPARTURE OF THE MOISTURE...WHICH IS LIKELY A GOOD IDEA
GIVEN THE TENDENCY FOR THE MODELS TO PULL SYNOPTIC MOISTURE AND
CYCLONIC FLOW AWAY FROM THE GREAT LAKES TOO SOON DURING THIS TIME OF
THE YEAR. ACTUALLY THINK BOTH MODELS ARE NOT CAPTURING THIS TENDENCY
VERY WELL. THUS...EXPECT SCATTERED LAKE EFFECT SNOW SHOWERS WILL
HOLD ONTO WRN SECTION OF THE CWA WELL INTO TOMORROW NIGHT. PRIMARY
FORECAST CONCERN WILL STAY CENTERED ON THE CONTINUATION OF BLIZZARD
CONDITIONS INTO THURSDAY MORNING BEHIND THE DEEPENING SURFACE LOW.
THURSDAY...BLIZZARD CONDITIONS MENTIONED ABOVE WILL CONTINUE INTO
THE MORNING HOURS...INCLUDING SIGNIFICANT FALLING AND/OR BLOWING
SNOW...WINDS GUSTING TO 50 MPH AT TIMES AND FREQUENT REDUCTION OF
VISIBILITIES TO BELOW ONE QUARTER OF A MILE DUE TO BLOWING SNOW.
LATEST ETA DOES SHOW A GRADUAL LOOSENING OF THE SURFACE PRESSURE
GRADIENT THROUGHOUT THE DAY...WITH WINDS FALLING BELOW BLIZZARD
WARNING CRITERIA BY AFTERNOON. HOWEVER...WINDY CONDITIONS WILL
CONTINUE INTO THE AFTERNOON...AS WILL THE PRODUCTION OF LAKE EFFECT
SNOW BANDS TARGETING NW FLOW LOCATIONS. SITUATION WILL BECOME A MORE
PURELY LAKE EFFECT SNOW EVENT DURING THE AFTERNOON AS MID LEVEL
MOISTURE IS STRIPPED AWAY AND INVERSION HEIGHTS DROP BELOW 7000 FT.
MOISTURE WILL REMAIN SUFFICIENT THRU THE AFTERNOON DESPITE THE
DEPARTURE OF MID LEVEL MOISTURE AS THE LOW LEVEL MOIST LAYER WILL
STILL EXTEND THRU THE -10 C ISOTHERM. LOCAL GUIDANCE SUGGESTS AN
ADDITIONAL 3 INCHES OR SO FOR LOCATIONS HARDEST HIT BY NW FLOW OFF
THE LAKES. DO EXPECT THE MAJORITY OF THAT WILL FALL DURING THE
MORNING AND BEGIN TO TAPER OFF IN THE AFTERNOON AS CYCLONIC FLOW AND
MOISTURE DIMINISHES WITH TIME.
THURSDAY NIGHT...INVERSION HEIGHTS CONTINUE TO FALL...DROPPING BELOW
5000 FT BY 06Z FRIDAY AND BECOMING VIRTUALLY NONEXISTENT BY DAWN ON
FRIDAY AS WAA KICKS IN ALOFT AHEAD OF THE NEXT A WEAK MOISTURE
STARVED SYSTEM DRIVING SE OUT OF CANADA. LOW LEVELS WILL REMAIN
MOIST ENOUGH (900-700 MB RH OF AROUND 60 PCT) AND COLD ENOUGH (850
MB TEMPS OF -5 TO -7 C) TO MAINTAIN SCATTERED LAKE EFFECT SNOW
SHOWERS ACROSS WRN SECTIONS OF THE CWA. AS MENTIONED ABOVE...MODELS
TEND TO PULL CYCLONIC FLOW AND MOISTURE OUT OF THE GREAT LAKES TOO
QUICKLY DURING THIS TIME OF THE YEAR...SO WILL HOLD SCATTERED SNOW
SHOWERS OVER WRN SECTIONS OF THE CWA ALL NIGHT. ANY ADDITIONAL
ACCUMULATIONS FOR THESE LOCATIONS SHOULD BE MINOR.
FRIDAY AND FRIDAY NIGHT...WEAK CANADIAN CLIPPER SYSTEM QUICKLY
PASSED THRU THE WRN GREAT LAKES EARLY FRIDAY...WITH ONLY ADDITIONAL
CLOUD COVER AS A RESULT. FRIDAY SHOULD BE A GOOD DAY FOR RECOVERY AS
SURFACE RIDGING BUILDS IN BEHIND THE WEAK CLIPPER SYSTEM. EXPECT DRY
WX THRU FRIDAY NIGHT...WITH MODERATING TEMPS AS WAA TAKES PLACE.
SATURDAY THRU WEDNESDAY...DIFFERENCES HAVE CREPT INTO THE LATEST
RUN OF THE MEDIUM RANGE MODELS...PRIMARILY IN THE INTERACTION AND
EVOLUTION OF THE NRN AND SRN BRANCHES OF THE JET STREAM OVER THE WRN
US. ECMWF SHOWS THE DEVELOPMENT OF A UPPER LEVEL CUT-OFF LOW OVER
THE SW US BY 00Z MONDAY...WHICH TENDS TO ROB ENERGY FROM THE NRN
BRANCH OF THE JET. GFS KEEPS THE ENERGY FOCUSED ALONG THE NRN
BRANCH...DEPICTING A RELATIVELY WEAK AND PROGRESSIVE TROUGH CLIPPING
THE SW US AND THEN QUICKLY DRIVING EASTWARD THRU THE HEART OF THE US
MONDAY AND TUESDAY. AT THIS POINT...THINK THE GFS HAS THE RIGHT IDEA
IN HOLDING ON TO A PROGRESSIVE LONG WAVE PATTERN THRU THE MIDDLE
PART OF NEXT. IN LEANING TOWARD THIS SOLUTION...EXPECT OUR ACTIVE WX
PATTERN AS OF LATE SHOULD CONTINUE AS SEVERAL WAVES DEVELOP ALONG
THE NRN BRANCH OF THE JET AND RIDE THRU THE GREAT LAKES REGION.
SURFACE TEMPS SHOULD REMAIN FAIRLY CONSISTENT WITH HIGHS GENERALLY
IN THE 40S THRU WEDNESDAY. THUS MAJORITY OF PRECIP WILL REMAIN IN
THE LIQUID FORM...ALTHOUGH ENOUGH CAA WILL TAKE PLACE TUESDAY BEHIND
A STRONGER SHORT WAVE TO CHANGE PRECIP OVER TO MAINLY SNOW SHOWERS
FOR WEDNESDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING...8PM WEDNESDAY TIL NOON THURSDAY...
MIZ008-015>034
HIGH WIND WARNING...8PM WEDNESDAY TIL NOON THURSDAY...
MIZ035-036-041-042.
&&
EMEHazardous weather outlook, Nov 12, 7:40 PM EST, 50 minutes before
MIZ008-015>036-041-042-131200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
740 PM EST WED NOV 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN MICHIGAN ALONG
AND EAST OF INTERSTATE 75 UNTIL 9 PM. ISOLATED STORMS SOUTH AND EAST
OF MIO MAY BRIEFLY BECOME SEVERE WITH DIME SIZED HAIL AND WIND GUSTS
TO 60 MPH.
STRONG TO DAMAGING NORTHWEST WINDS WILL DEVELOP ACROSS NORTHERN
MICHIGAN BY MIDNIGHT...WITH SUSTAINED WINDS AS HIGH AS 40 MPH AND
WIND GUSTS AS HIGH AS 60 MPH. ALSO...SNOW SHOWERS WILL DEVELOP IN
AFTER 9 PM AND WILL BECOME HEAVY AT TIMES NORTH AND WEST OF WEST
BRANCH. THE COMBINATION OF WIND AND SNOW WILL PRODUCE BLIZZARD
CONDITIONS IN THIS AREA. SEE ONGOING WARNINGS FOR FURTHER DETAILS.
STORM WARNINGS ARE IN EFFECT FOR NEARSHORE WATERS AROUND NORTHERN
MICHIGAN...EXCEPT FOR GRAND TRAVERSE BAY. SEE ONGOING MARINE
FORECASTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW AND HIGH WINDS WILL CONTINUE TO PRODUCE BLIZZARD CONDITIONS
ACROSS NORTHERN MICHIGAN NORTH AND WEST OF WEST BRANCH INTO
THURSDAY MORNING. SNOW AND WINDS WILL GRADUALLY DIMINISH DURING THE
DAY. SEE ONGOING WARNINGS FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE RELAY SNOWFALL AND WIND REPORTS TO THE NATIONAL
WEATHER SERVICE.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.CRH.NOAA.GOV/APX (ALL LOWER CASE)
ROWLEY
In the hours before
Local storm report, Nov 12, 8:30 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
830 PM EST WED NOV 12 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 PM MANISTEE MI NON-TSTM WND DMG
11/12/03 MANISTEE TREES AND UTILITY POLES
DOWN IN MANISTEE AND COUNTY
WIDE.
BERGEREvent by event
14 winter storm, 11 high wind, 1 blizzard. Local standard time, as filed.
High Wind, Manistee
- When
- November 12, 8:30 PM EST to November 13, 4:00 AM EST
- Where
- Manistee forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.238, -86.288 (the zone’s center; the record gives no point)
High Wind, Benzie
- When
- November 12, 9:00 PM EST to November 13, 4:00 AM EST
- Where
- Benzie forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.617, -86.139 (the zone’s center; the record gives no point)
High Wind, Leelanau
- When
- November 12, 10:00 PM EST to November 13, 4:00 AM EST
- Where
- Leelanau forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 45.152, -86.038 (the zone’s center; the record gives no point)
High Wind, Grand Traverse
- When
- November 12, 10:00 PM EST to November 13, 4:00 AM EST
- Where
- Grand Traverse forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.716, -85.552 (the zone’s center; the record gives no point)
High Wind, Wexford
- When
- November 12, 10:00 PM EST to November 13, 4:00 AM EST
- Where
- Wexford forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.338, -85.578 (the zone’s center; the record gives no point)
High Wind, Charlevoix
- When
- November 12, 10:00 PM EST to November 13, 1:00 AM EST
- Where
- Charlevoix forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Antrim
- When
- November 12, 10:00 PM EST to November 13, 1:00 AM EST
- Where
- Antrim forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.007, -85.176 (the zone’s center; the record gives no point)
High Wind, Emmet
- When
- November 12, 10:00 PM EST to November 13, 1:00 AM EST
- Where
- Emmet forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.588, -84.981 (the zone’s center; the record gives no point)
Winter Storm, Mackinac
- When
- November 13, 12:00 AM EST to 10:00 AM EST
- Where
- Mackinac forecast zone
- Reported by
- TRAINED SPOTTER
Winter Storm, Emmet
- When
- November 13, 12:00 AM EST to 10:00 AM EST
- Where
- Emmet forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.588, -84.981 (the zone’s center; the record gives no point)
High Wind, Alcona
- When
- November 13, 12:00 AM EST to 4:00 AM EST
- Where
- Alcona forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.712, -83.344 (the zone’s center; the record gives no point)
Blizzard, Chippewa
- When
- November 13, 1:00 AM EST to 10:00 AM EST
- Where
- Chippewa forecast zone
- Property damage
- $35,000
- Reported by
- LAW ENFORCEMENT
Winter Storm, Cheboygan
- When
- November 13, 1:00 AM EST to 10:00 AM EST
- Where
- Cheboygan forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.473, -84.492 (the zone’s center; the record gives no point)
Winter Storm, Charlevoix
- When
- November 13, 1:00 AM EST to 10:00 AM EST
- Where
- Charlevoix forecast zone
- Reported by
- TRAINED SPOTTER
Winter Storm, Antrim
- When
- November 13, 1:00 AM EST to 10:00 AM EST
- Where
- Antrim forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.007, -85.176 (the zone’s center; the record gives no point)
Winter Storm, Otsego
- When
- November 13, 1:00 AM EST to 10:00 AM EST
- Where
- Otsego forecast zone
- Property damage
- $15,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.021, -84.599 (the zone’s center; the record gives no point)
Winter Storm, Kalkaska
- When
- November 13, 1:00 AM EST to 10:00 AM EST
- Where
- Kalkaska forecast zone
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.685, -85.090 (the zone’s center; the record gives no point)
Winter Storm, Crawford
- When
- November 13, 1:00 AM EST to 10:00 AM EST
- Where
- Crawford forecast zone
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.684, -84.610 (the zone’s center; the record gives no point)
Winter Storm, Oscoda
- When
- November 13, 1:00 AM EST to 10:00 AM EST
- Where
- Oscoda forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.682, -84.130 (the zone’s center; the record gives no point)
Winter Storm, Missaukee
- When
- November 13, 1:00 AM EST to 5:00 AM EST
- Where
- Missaukee forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.337, -85.095 (the zone’s center; the record gives no point)
Winter Storm, Roscommon
- When
- November 13, 1:00 AM EST to 5:00 AM EST
- Where
- Roscommon forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.336, -84.612 (the zone’s center; the record gives no point)
Winter Storm, Presque Isle
- When
- November 13, 2:00 AM EST to 10:00 AM EST
- Where
- Presque Isle forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.398, -83.843 (the zone’s center; the record gives no point)
Winter Storm, Montmorency
- When
- November 13, 2:00 AM EST to 10:00 AM EST
- Where
- Montmorency forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.028, -84.127 (the zone’s center; the record gives no point)
High Wind, Ogemaw
- When
- November 13, 2:00 AM EST to 4:00 AM EST
- Where
- Ogemaw forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 44.335, -84.126 (the zone’s center; the record gives no point)
High Wind, Iosco
- When
- November 13, 2:00 AM EST to 4:00 AM EST
- Where
- Iosco forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- COASTAL OBSERVING STATION
- Coordinates
- 44.301, -83.514 (the zone’s center; the record gives no point)
Winter Storm, Alpena
- When
- November 13, 7:00 AM EST to 12:00 PM EST
- Where
- Alpena forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.064, -83.460 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, November 12, 20032 deaths · 7 injured · $100,000 · 1 event
- Flash Flooding and Flooding in West Virginia, November 12 to 13, 20031 death · $14 million · 52 kt wind · 14 events
- High Wind and Strong Wind in Wisconsin, November 12 to 13, 20032 deaths · $2,000 · 68 kt wind · 4 events
- Tornadoes and Hail in Ohio, November 12, 20033 injured · $21 million · F2 · 16 events
- High Wind in Iowa, November 12, 20032 injured · $2.6 million · 55 kt wind · 45 events
- High Wind in Michigan, November 12 to 13, 2003$21 million · 76 kt wind · 17 events
- Tornado in Ohio, November 12, 20031 injured · $160,000 · F2 · 1 event
- High Wind in Ohio, November 12 to 13, 2003$2.3 million · 52 kt wind · 28 events
- Flash Flooding and Hail in California, November 12, 2003$3.5 million · 0.5 in hail · 5 events
- High Wind in Pennsylvania, November 12 to 13, 2003$800,000 · 63 kt wind · 3 events
- Flash Flooding and Debris Flows in California, November 12, 2003$320,000 · 10 events
- Tornado and Hail in Michigan, November 12, 2003$100,000 · F1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335497, 5335491, 5335490, 5335492, 5335498, 5335503, 5335504, 5335505, 5335392, 5335393, 5335496, 5335391, 5335394, 5335396, 5335397, 5335398, 5335493, 5335494, 5335495, 5335499, 5335500, 5335395, 5335488, 5335501, 5335502, 5335489.